MAUDE Adverse Event Report: DEXCOM, INC. DEXCOM G5 MOBILE CONTINUOUS GLUCOSE MONITORING SYSTEM

DEXCOM, INC. DEXCOM G5 MOBILE CONTINUOUS GLUCOSE MONITORING SYSTEM
Model Number 9500-27
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Itching Sensation (1943); Rash (2033); Reaction (2414)
Date of Event 01/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The g5 system is associated with product code pqf.The dexcom g5 mobile continuous glucose monitoring system user guide states: inserting the sensor and wearing the adhesive patch might cause infection, bleeding, pain or skin irritations (e.G., redness, swelling, bruising, itching, scaring or skin discoloration).
 
Event or Problem Description
Dexcom was made aware of 01/28/2017, that on (b)(6) 2017, that the patient experienced a skin reaction to the sensor.The sensor was inserted on the abdomen on (b)(6) 2017.The patient stated that upon insertion, the site immediately started itching.Later that day, the patient complained that the site itched and the patient's mother noticed little bumps around the adhesive.On (b)(6) 2017, the patient's mother removed the sensor to discover the skin reaction which was red, warm, and has little bumps around the sensor insertion site.The reaction was a quarter sized.The patient's mother called the doctor and was prescribed steroid cream.At the time of contact, the patient was doing fine.Additional event or patient information is not available.No product or data was provided for evaluation, however a photograph was provided.The reported event was confirmed through the photograph.A root cause could not be determined.

Brand Name
DEXCOM G5 MOBILE CONTINUOUS GLUCOSE MONITORING SYSTEM
Common Device Name
CONTINUOUS GLUCOSE MONITOR
Manufacturer (Section D)
DEXCOM, INC.
6340 sequence drive
san diego CA 92121
MDR Report Key6358820
Report Number3004753838-2017-10982
Device Sequence Number1656293
Product Code MDS
UDI-Device Identifier10386270000016
UDI-Public(01)10386270000016(241)9500-27(10)5219865(17)171007
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P120005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/07/2017
Device Model Number9500-27
Device Catalogue NumberSTS-GL-011
Device Lot Number5219865
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2017
Initial Report FDA Received Date02/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age8 YR
Patient Weight30